What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Dec 22, 3:20 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 22, 3:20 PM EST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
320 PM EST Thu Dec 22 2022
.SYNOPSIS...
Coastal low pressure will pass through the area tonight. An
Arctic front will pass through Friday, and a surge of Arctic
air will follow. Arctic high pressure settles overhead for the
holiday weekend with the coldest air by far this season. High
pressure will remain overhead through the middle portion of next
week, but temperatures will moderate closer to seasonable
levels during this time.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Temperatures remain solidly at or below freezing over eastern
Garrett into western Allegany and western Mineral Counties, with
patchy freezing temperatures along and west of the Blue Ridge
and Catoctin Mountains. These areas transitioned from snow and
sleet to more of a freezing rain/drizzle based on latest reports
as of mid afternoon. Temperatures aloft and at the surface will
continue to warm, especially east of a coastal front that has
developed near I-95. This should transition all precipitation to
rain by nightfall.
A soaking rain is expected this evening, with perhaps even a
rumble of thunder in the I-95 corridor. Some flooding issues may
arise east of the Blue Ridge this evening due to persistent
moderate rain falling on increasingly saturated ground.
Once steadier rain comes to an end late this evening, lingering
moisture could result in fog formation.
Overnight, a powerful Arctic front will approach from the west.
The front should reach the Appalachian crest between 3 and 5 AM.
This front has resulted in a sharp, record-breaking rapid drop
in temperatures across much of the lower 48 over the last day.
Sharp temperature drops will ensue over our area as well as this
front crosses.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
***POWERFUL ARCTIC FRONT TO DELIVER A SHARP DROP IN TEMPERATURES
AND DAMAGING WIND GUSTS***
The Arctic front will slice through the region Friday morning. A
sharp drop in temperatures (20 to 30 degrees in the span of a
few hours) will come as quite a shock, and could rapidly re-
freeze any residual moisture. A thin, low-topped line of shallow
convection is likely on the front and could be accompanied by a
burst of precipitation (perhaps rain changing to snow/pellets).
Winds will turn to the west and increase abruptly, with gusts
around 50 mph likely east of the mountains (perhaps a brief
period near 60 mph right as the front crosses) Friday morning
into early afternoon. Over the higher terrain, wind gusts of 60
to 70 mph are more likely.
Along and west of the Allegheny Front, a period of snow showers
accumulating up to a few inches combined with the high winds
could result in near blizzard conditions at times Friday.
Blustery and very cold conditions will take over through the
first half of the weekend. Temperatures will fall into the
single digits to below zero at night, and when combined with
the wind it will feel like below zero across the entire region
(-25 to -40 for the higher elevations). Highs will struggle to
escape the teens and 20s for most, remaining below 0 for the
mountain locales.
Winds will slacken only gradually through Saturday night, with
continued dangerous cold continuing. The persistent cold and
wind may prove dangerous, especially for anyone who experiences
power outages. Have a plan to protect you, your pets, plants,
pipes, livestock, and other property that are sensitive to
extreme cold conditions.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Bitterly cold temperatures for Christmas give way to a gradual
warming trend by the middle part of next week.
Much quieter in the extended part the forecast with the exceptions
of brutally cold temperatures and wind chills for the Christmas
holiday. It will be one the coldest Christmas Day's for our region
in more than 5 years. An extra yule log or two will come in handy
Christmas morning with near record temperatures in the single digits
and lower teens. Sunny and breezy conditions are expected Christmas
afternoon although temperatures look to struggle. Highs will range
from the upper single digits over the mountains to mid and upper 20s
further east toward the bay. Wind chills will slightly improve as
winds gradually diminish with high pressure building in. Even with
that said, expect wind chills between 5 to -5 degrees below zero
Christmas morning improving into the mid to upper teens and low 20s
Christmas afternoon. Warm layers will be needed if spending any time
outdoors.
The cold and breezy conditions continue into Monday as temperatures
make a run at freezing. This is especially true in areas along and
east of the Blue Ridge while areas further west remain in the teens
and 20s. It's not until Tuesday as the upper level trough lifts well
north of the area and high pressure builds overhead to get
temperatures back above freezing in most locations outside of the
Allegheny Front.
The moderating trend toward more seasonable temperatures will
continue for Wednesday and Thursday with high pressure remaining
overhead. Dry conditions will remain with high temperatures punching
into the 40s and potentially the 50s by late next week.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
CIGs are expected to be low this afternoon and evening across
all terminals, with IFR to LIFR likely. Fog may develop after
steadier rain ends overnight.
Sub-VFR (IFR or brief LIFR conditions) will continue into Friday
morning, but a strong cold front will pass through later Friday
morning/midday. A period of snow may accompany the frontal passage
along with a potent wind shift to the west and southwest. Westerly
wind gusts around 35 to 45 knots are most likely behind the
cold front later Friday morning/afternoon (50 kts at MRB).
Rapidly falling temperatures from above freezing to well below
freezing along with a possible period of snow may cause surfaces
to quickly turn icy. Gusty west to southwest winds will
continue Friday night as well.
Gusty west to southwest winds are expected for Saturday and
Sunday with VFR conditions, and it will be bitterly cold. VFR
conditions continue into next week as high pressure gradually
builds in. Cold temperatures will remain Sunday into Monday with
breezy westerly flow. Gusts of 15-20 kts are likely Sunday with
10-15 kt gusts Monday as the gradient continues to relax. High
pressure will build overhead Monday into Tuesday causing lighter
winds across the region.
&&
.MARINE...
Winds shift to southerly overnight. A period of gusty winds is
possible this evening as precipitation ends, possibly nearing 30
kts at times.
A strong Arctic front will pass through the waters Friday
morning/midday and gusty westerly winds are expected behind the
boundary through Friday night (winds may turn south of west Friday
night). The strongest winds are expected late Friday morning through
Friday evening. A Gale Warning is in effect Friday and Friday night.
Given the combination of strong winds and quickly dropping
temperatures Friday afternoon/evening, freezing spray is
expected during this time as well. This threat likely continues
into Saturday as well with gusty winds and frigid temperatures.
Arctic high pressure will remain centered to the west while low
pressure remains over southern Canada Sunday into Monday. Gusty west
to southwest winds mean an SCA will possibly be needed once again
for the waters Sunday into Monday. Sub-SCA level winds return to the
waters with high pressure building overhead Monday through Wednesday
next week.
&&
.TIDES/COASTAL FLOODING...
An onshore flow will strengthen through this evening as coastal
low pressure approaches. The coastal low will pass through
tonight. Tidal anomalies will increase and minor flooding is
likely around times of high tide. A strong west to southwest
flow will develop behind the cold front Friday. This should push
water out for most areas, but with the flow being south of
west, elevated water levels may persist into Friday night.
&&
.HYDROLOGY/...
A Flood Watch remains in effect for areas along the I-95 corridor
and east of U-29 through this evening. 1-2.5 inches of rain/liquid
equivalent combined with frozen soil will lead to excessive
runoff/poor drainage flooding in these locations. Some subtle rises
in smaller streams and creeks are likely later this afternoon into
tonight. Latest river forecast continue to show many of our main
stem rivers remaining below action stage, although several forecast
points coming close late tonight into Friday morning as the main
shield of precipitation finally lifts through.
&&
&&
.CLIMATE...
Based on forecast lows in the single digits to teens, we are on
track for the coldest Christmas since 1989 for many locations.
Still, the current forecast lows for December 24 and 25 are
well above the record lows for those dates, which were mostly
set during the historic winter/cold air outbreak of 1983.
Below are the current forecast low temperatures for Christmas Day
(December 25), and the last time the observed low temperature
was equal or colder on Christmas Day. (Note, low temperatures
are likely to be a few degrees colder the morning of December 24).
Dec 25, 2022 Last Time Dec 25 Low
Climate Site Forecast Low Equal To Or Colder
Washington-National (DCA) 16F 11F (1989)
Washington-Dulles (IAD) 11F 11F (1998), -4F (1989)
Baltimore (BWI) 13F 13F (1998), 7F (1989)
Annapolis (NAK)* 16F 13F (1990), 2F (1989)
Hagerstown (HGR)* 11F 4F (1989)
Charlottesville (CHO)* 12F 7F (1989)
Martinsburg, WV (MRB) 9F 4F (1989)
*records are not officially issued for these stations.
Below are the daily records for December 23-26.
December 23
Site MaxT Year LowMax Year MinT Year HiMin Year
KDCA 71 1990 22 1989 7 1989 57 1990
KBWI 69 1990 22 1989 0 1960 59 1990
KIAD 68 1990 20 1989 4 1989 61 1990
KMRB 63 1990 19 1960 -11 1960 51 1990
December 24
Site MaxT Year LowMax Year MinT Year HiMin Year
KDCA 71 2015 23 1989 5 1983 60 2015
KBWI 71 2015 20 1892 4 1983 61 2015
KIAD 71 2015 22 1989 1 1983 63 2015
KMRB 72 2015 23 1989 -9 1983 52 2015
December 25
Site MaxT Year LowMax Year MinT Year HiMin Year
KDCA 72 1964 14 1983 3 1983 57 2015
KBWI 72 1964 12 1983 0 1983 58 2015
KIAD 71 1982 11 1983 -4 1989 58 2015
KMRB 69 2021 7 1983 -12F 1983 50 1891
December 26
Site MaxT Year LowMax Year MinT Year HiMin Year
KDCA 72 1889 18 1914 4 1935 52 1982
KBWI 73 1964 18 1914 2 1983 51 1964
KIAD 71 1964 21 1985 -1 1983 51 2015
KMRB 70 1893 18 1985 -2 1983 48 1891
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch until 1 AM EST Friday for DCZ001.
Wind Advisory from 8 AM to 2 PM EST Friday for DCZ001.
Wind Chill Advisory from 7 PM Friday to 10 AM EST Saturday for
DCZ001.
MD...Flood Watch until 1 AM EST Friday for MDZ008-011-013-014-
016>018-504-506-508.
Wind Advisory from 8 AM to 2 PM EST Friday for MDZ005-006-008-
011-013-014-016>018-503>508.
Wind Chill Advisory from 7 PM Friday to 10 AM EST Saturday for
MDZ008-011-013-014-016>018-508.
Winter Storm Warning until 6 PM EST this evening for MDZ001-
501-502.
High Wind Warning from 4 AM Friday to 6 AM EST Saturday for
MDZ001-501-502.
Wind Chill Warning from 6 AM Friday to 1 PM EST Saturday for
MDZ001.
Winter Weather Advisory from 6 AM to 6 PM EST Friday for
MDZ001-501.
Winter Weather Advisory until 4 PM EST this afternoon for
MDZ003.
High Wind Warning from 6 AM to 6 PM EST Friday for MDZ003.
Wind Chill Advisory from 1 PM Friday to 10 AM EST Saturday for
MDZ003>006-507.
Wind Advisory from 6 AM to 6 PM EST Friday for MDZ004.
Coastal Flood Advisory until 7 AM EST Friday for MDZ014.
Coastal Flood Advisory from midnight tonight to 4 AM EST
Friday for MDZ016.
Coastal Flood Advisory from 10 PM this evening to 2 AM EST
Friday for MDZ017.
Coastal Flood Advisory from midnight tonight to 3 AM EST
Friday for MDZ018.
Wind Chill Warning from 6 AM Friday to 10 AM EST Saturday for
MDZ501.
Wind Chill Advisory from 10 AM Friday to 10 AM EST Saturday
for MDZ502.
Wind Chill Advisory from 4 PM Friday to 10 AM EST Saturday for
MDZ503>506.
VA...Flood Watch until 1 AM EST Friday for VAZ036>039-050>057-502.
Wind Advisory from 8 AM to 2 PM EST Friday for VAZ050>057-502-
506.
Wind Chill Advisory from 7 PM Friday to 10 AM EST Saturday for
VAZ054>057.
High Wind Warning from 4 AM Friday to 6 AM EST Saturday for
VAZ503-504.
Wind Chill Warning from 6 AM Friday to 1 PM EST Saturday for
VAZ503.
Winter Weather Advisory until 4 PM EST this afternoon for
VAZ027>031-507.
Wind Chill Advisory from 1 PM Friday to 10 AM EST Saturday for
VAZ027>031-501-505.
Wind Advisory from 6 AM to 6 PM EST Friday for VAZ025>031-
036>040-501-505.
Coastal Flood Advisory from midnight tonight to 4 AM EST
Friday for VAZ057.
Wind Chill Warning from 6 AM Friday to 10 AM EST Saturday for
VAZ504-507-508.
Wind Chill Advisory from 10 AM Friday to 10 AM EST Saturday
for VAZ025-026.
Wind Chill Advisory from 4 PM Friday to 10 AM EST Saturday for
VAZ036>040-050>053-502-506.
High Wind Warning from 6 AM Friday to 6 AM EST Saturday for
VAZ507-508.
WV...Winter Storm Warning until 6 PM EST this evening for WVZ050-
055-501>504.
High Wind Warning from 4 AM Friday to 6 AM EST Saturday for
WVZ501>506.
Wind Chill Warning from 6 AM Friday to 1 PM EST Saturday for
WVZ501-503-505.
Winter Weather Advisory from 6 AM to 6 PM EST Friday for
WVZ501-503-505.
Winter Weather Advisory until 4 PM EST this afternoon for
WVZ051>053.
High Wind Warning from 6 AM to 6 PM EST Friday for WVZ050>052-
055.
Wind Chill Advisory from 1 PM Friday to 10 AM EST Saturday for
WVZ052-053.
Wind Advisory from 6 AM to 6 PM EST Friday for WVZ053.
Wind Chill Warning from 6 AM Friday to 10 AM EST Saturday for
WVZ506.
Wind Chill Advisory from 10 AM Friday to 10 AM EST Saturday
for WVZ050-051-055-502-504.
MARINE...Small Craft Advisory until 6 AM EST Friday for ANZ530>543.
Gale Warning from 6 AM Friday to 6 AM EST Saturday for
ANZ530>543.
Freezing Spray Advisory from 7 PM Friday to 1 PM EST Saturday
for ANZ530>543.
Flood Watch until 1 AM EST Friday for ANZ535.
&&
SYNOPSIS...BJL/DHOF
NEAR TERM...DHOF/CJL
SHORT TERM...DHOF/CJL/CPB
LONG TERM...EST
AVIATION...DHOF/CJL/EST
MARINE...DHOF/CJL/EST
TIDES/COASTAL FLOODING...LWX
CLIMATE...LWXHazardous weather outlook, Dec 22, 3:00 PM EST, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
300 PM EST Thu Dec 22 2022
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-232000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
300 PM EST Thu Dec 22 2022
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...This Afternoon and Tonight
A Flood Watch is in effect for the I-95 corridor from Spotsylvania to
Cecil counties this afternoon through this evening, the Virginia
Piedmont and southern Maryland.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A Gale Warning is in effect for all the waters Friday through
Friday night.
A Wind Advisory is in effect Friday morning into Friday
afternoon.
Rapidly falling temperatures Friday morning could result in icy
travel conditions.
Wind Chill Advisories are in effect Friday through Saturday
morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-232000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
300 PM EST Thu Dec 22 2022
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...This Afternoon and Tonight
A Winter Storm Warning is in effect for Hampshire and Hardy
Counties through this afternoon. A Winter Weather Advisory is in
effect for some areas near and west of the Blue Ridge and
Catoctin Mountains.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
There is a slight winter storm threat due to rain changing to
snow Friday into Friday night coupled with rapidly falling
temperatures. Should this threat materialize, travel disruptions
would be possible.
A High Wind Warning is in effect for the Blue Ridge Mountains and
the I-81 corridor from Hagerstown to Martinsburg, and Hampshire
and Hardy Counties in eastern West Virginia Friday through Friday
night. Elsewhere, a Wind Advisory is in effect.
A Wind Chill Warning is in effect for the Blue Ridge Mountains
Friday through Saturday morning. Elsewhere, a Wind Chill Advisory
is in effect.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ001-501-502-VAZ503-504-WVZ501>506-232000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
300 PM EST Thu Dec 22 2022
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...This Afternoon and Tonight
A Winter Storm Warning is in effect for Garrett, Allegany,
Mineral, and Grant Counties through this afternoon. A Winter
Weather Advisory is in effect for the rest of the area during this
time.
A High Wind Warning is in effect for most of the outlook area
beginning 4 AM tonight. This will likely result in tree damage
and power outages.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A Winter Weather Advisory is in effect for parts of the area
Friday.
A High Wind Warning is in effect for most of the outlook area
through 6 AM Saturday. This will likely result in tree damage and
power outages.
A Wind Chill Warning is in effect for portions of the area Friday
through Saturday. Have a plan to protect you, your pets, plants,
pipes, livestock, and other property that are sensitive to extreme
cold conditions.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DHOF
In the hours before
Local storm report, Dec 22, 1:46 PM EST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
146 PM EST THU DEC 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM FREEZING RAIN WAYNESBORO 38.07N 78.90W
12/22/2022 M0.10 INCH AUGUSTA VA TRAINED SPOTTER
&&
EVENT NUMBER LWX2205393
CPBLocal storm report, Dec 22, 3:50 PM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 PM EST THU DEC 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 3 SE MARTINSBURG 39.43N 77.93W
12/22/2022 M0.5 INCH BERKELEY WV COCORAHS
24-HOUR SNOWFALL.
0900 AM FREEZING RAIN 1 NNW FOREST HILL 39.60N 76.39W
12/22/2022 M0.02 INCH HARFORD MD TRAINED SPOTTER
1000 AM SNOW SSW CRESAPTOWN 39.59N 78.83W
12/22/2022 M3.1 INCH ALLEGANY MD TRAINED SPOTTER
0130 PM FREEZING RAIN 6 NE DEER PARK 39.49N 79.26W
12/22/2022 M0.10 INCH GARRETT MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2205394
EVENT NUMBER LWX2205395
EVENT NUMBER LWX2205396
EVENT NUMBER LWX2205397
ADSLocal storm report, Dec 22, 4:46 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
446 PM EST THU DEC 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW 2 ENE FROSTBURG 39.66N 78.90W
12/22/2022 M3.8 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2205398
KJPLocal storm report, Dec 22, 4:47 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
447 PM EST THU DEC 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM FREEZING RAIN 2 ENE FROSTBURG 39.66N 78.90W
12/22/2022 M0.01 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2205399
KJPSpecial weather statement, Dec 22, 7:11 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Baltimore MD/Washington DC
711 PM EST Thu Dec 22 2022
MDZ001-003-501-502-VAZ025>031-503-504-507-508-WVZ050>053-055-
501>506-230500-
Garrett-Washington-Extreme Western Allegany-
Central and Eastern Allegany-Augusta-Rockingham-Shenandoah-
Frederick VA-Page-Warren-Clarke-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Mountain Lake Park, Oakland, Grantsville,
Hagerstown, Frostburg, Cumberland, Staunton, Waynesboro,
Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson,
New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal,
Berryville, Hightown, Monterey, Big Meadows, Wintergreen, Romney,
Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield,
Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser,
New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby,
Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
711 PM EST Thu Dec 22 2022
...PATCHY FREEZING RAIN AND DRIZZLE THIS EVENING...
Precipitation will gradually taper off this evening. However, a
few locations remain near or below the freezing mark west of the
Blue Ridge Mountains. Thus, an additional light glaze of ice is
possible from freezing rain and freezing drizzle, mainly on
elevated surfaces. If walking or driving, be alert for icy patches
on any untreated surfaces.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1062506, 1063619, 1062498, 1062499, 1062500, 1062501, 1062502, 1062497, 1062504, 1063625, 1063630, 1063642, 1062512, 1062513, 1062510, 1062515, 1062514, 1063681, 1062519, 1063614, 1062507, 1062508, 1062505, 1062520, 1062521, 1063648, 1063672, 1063688, 1063704.